Lithium Intoxication: A Possible Interaction with Moxifloxacin
Selvi Kayipmaz 1*, Ali Ercan Altın?z 1, Nadide Elmas G?lc? Ok 1
Baskent University Faculty of Medicine, Department of Psychiatry
Received: April 13, 2016; Revised: June 22, 2016; Accepted: August 3, 2016; Published online: August 3, 2016.
© The Korean College of Neuropsychopharmacology. All rights reserved.

Abstract
Lithium is a well-known treatment for patients with mood disorders. Intoxication by lithium may be lethal particularly in elderly due to altered pharmokinetics, renal impairment or multiple drug use. We presented a case report of an elderly patient, a 74 year old woman who had been stabile with lithium carbonate 600mg /d for 5 years and developed lithium intoxication after co-administration of moxifloxacin for bronchiolitis. She presented with altered mental status. The neurological signs resolved slowly after lithium and moxifloxacin were stopped immediately and fluid resuscitation administered. Considering possible drug interactions on elderly patients receiving lithium is essential.
Keywords: Interaction, lithium, moxifloxacin


e-submission

Archives